Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 14, 2008, 3:29 PM EDT for 6 counties in Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 14, 2008, 4:32 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:52 PM EDT | TSTM WND DMG | Buena Vista City, VA | TREE DOWN IN CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 141929
SVRRNK
VAC009-019-023-163-530-678-142045-
/O.NEW.KRNK.SV.W.0166.080614T1929Z-080614T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 445 PM EDT.
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPRINGWOOD...OR NEAR EAGLE ROCK...AND MOVING NORTHEAST AT 17 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAGLE ROCK...
NATURAL BRIDGE...
COLLIERSTOWN...
LEXINGTON CITY...
ROCKBRIDGE BATHS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3777 7913 3729 7976 3741 8003 3762 7984
3776 7969 3777 7967 3796 7948
TIME...MOT...LOC 1929Z 229DEG 15KT 3761 7973
$$
WP3 follow-up statements
000
WWUS51 KRNK 141942
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT JUN 14 2008
VAC009-019-023-163-530-678-142045-
/O.CON.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
340 PM EDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE...
NORTHWESTERN BEDFORD...WESTERN AMHERST AND BOTETOURT COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF NATURAL BRIDGE...OR 7 MILES EAST OF EAGLE
ROCK...MOVING NORTHEAST AT 17 MPH. ANOTHER SEVERE THUNDERSTORM WAS
ALSO LOCATED NEAR LEXINGTON...MOVING NORTHEAST AT 17 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLASGOW...COLLIERSTOWN...SNOWDEN...LEXINGTON CITY...BUENA VISTA
CITY...ROCKBRIDGE BATHS...ORONOCO...CORNWALL AND ALTO.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORRENTIAL RAINS MAY
FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND
DONT DROWN IF TRAVELING INTERSTATE 81...BETWEEN FINCASTLE AND
LEXINGTON...BE PREPARED FOR SLOW OR STOPPED TRAFFIC.
LAT...LON 3777 7913 3729 7976 3741 8003 3762 7984
3776 7969 3777 7967 3796 7948
TIME...MOT...LOC 1940Z 229DEG 15KT 3765 7966
$$
WP000
WWUS51 KRNK 141958
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT SAT JUN 14 2008
VAC009-019-023-163-530-678-142045-
/O.CON.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
357 PM EDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE...
NORTHWESTERN BEDFORD...WESTERN AMHERST AND EASTERN BOTETOURT
COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORNWALL...OR NEAR BUENA VISTA CITY...MOVING NORTHEAST
AT 32 MPH. OTHER SEVERE THUNDERSTORM WERE AROUND THE LEXINGTON CITY
AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALTO...NATURAL BRIDGE...ORONOCO AND PEAKS OF OTTER RECREATION AREA.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN
LAT...LON 3777 7913 3729 7976 3750 7990 3762 7984
3777 7967 3796 7948
TIME...MOT...LOC 1957Z 244DEG 28KT 3778 7927
$$
WP000
WWUS51 KRNK 142032
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SAT JUN 14 2008
VAC009-019-023-163-530-678-142042-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
432 PM EDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BUENA VISTA...THE
CITY OF LEXINGTON... ROCKBRIDGE...NORTHWESTERN BEDFORD...WESTERN
AMHERST AND EASTERN BOTETOURT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3777 7913 3729 7976 3750 7990 3762 7984
3777 7967 3796 7948
TIME...MOT...LOC 2032Z 244DEG 28KT 3790 7896
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SAT JUN 14 2008 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. THIS WILL RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BEFORE SOMEWHAT DRIER AIR ARRIVES SUNDAY. WEAK HIGH PRESSURE WILL BUILD IN MONDAY AHEAD OF ANOTHER COLD FRONT SET TO SLIDE ACROSS THE MID ATLANTIC REGION BY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION ALONG PRE-FRONTAL TROF WILL GRADUALLY SHIFT EAST THIS EVENING. MODIFIED GSO SOUNDING INDICATES CAPES AROUND 3000 J/KG ...SO POTENTIAL FOR SVR WEATHER WILL CONTINUE INTO THE EARLY EVENING WITH DAMAGING WINDS THE MAIN THREAT. PW EXPECTED TO REACH 1.5 INCHES THIS EVENING AND WITH WEAK WIND FIELDS ALOFT...THE THREAT FOR ISOLATED FLOODING ALSO EXISTS. WITH MOST UNSTABLE AIR EAST OF THE BLUE RIDGE...ANTICIPATE ERUPTION OF STORMS TO BEGIN IN THIS AREA LATE THIS AFTERNOON. 12Z LOCAL WRF MODEL HAS A GOOD HANDLE WITH THE EVOLUTION OF STORMS SO FAR...AND ITS SOLUTION SUGGESTS PRECIPITATION WILL LINGER IN THE SOUTHERN PORTION OF THE FORECAST AREA PAST MIDNIGHT...WHICH MAKES SENSE CONSIDERING SHORTWAVE ACROSS EAST OHIO WILL LIFT NORTHEAST AND UPPER ENERGY LINGERS IN TENNESSEE PER WATER VAPOR IMAGERY. FOR TEMPS...EXPECT LOWS TONIGHT TO BE WARMER THAN GUIDANCE VALUES...ESPECIALLY IN THE SOUTHEAST WHERE CLOUDS WILL LINGER. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... WEAK UPPER SHORTWAVE MOVING TO OUR NORTH...SHOULD PUSH SFC FRONT EAST AND SOUTH OF OUR AREA...BUT KEPT LINGERING SHRA EARLY IN THE SOUTHEAST. OTHERWISE...WEAK SUBSIDENCE WILL OCCUR SUNDAY...AND WITH 85H THERMAL RIDGE STILL OVERHEAD...BUMPED UP HIGHS A DEGREE OR TWO TOMORROW. MOSTLY CLEAR SKIES SUNDAY NIGHT SHOULD BRING SLIGHTLY COOLER TEMPERATURES. A CHANGE IN THE WEATHER PATTERN TO AN EASTERN TROF WILL BEGIN TO TRANSPIRE ON MONDAY...AND A STRONG COLD FRONT IS FORECAST PUSH THROUGH MONDAY NIGHT. MODEL TRENDS HAVE BEEN SLOWER WITH THE TIMING OF THE PASSAGE OF THE FRONT...BUT WILL STILL ADD POPS TO THE EASTERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON AS CAPES ARE FORECAST TO EXCEED 2000 J/KG AND A WEAK UPPER SHORTWAVE IN ADVANCE OF THE MAIN SYSTEM IS FORECAST TO MOVE THROUGH MONDAY AFTERNOON. BIG QUESTION WILL BE IF DEEPER MOISTURE WILL RETURN BEFORE FRONT ARRIVES...AND GFS/NAM SUGGEST THETA-E RIDGE WILL ADVANCE EAST OF THE BLUE RIDGE MONDAY AFTERNOON....WHICH FIGURED INTO THE DECISION TO ADD PRECIP IN THE EAST. AGAIN...WILL GO ABOVE GUIDANCE FOR HIGH TEMPS MONDAY WITH INCREASING 1000-850MB THICKNESSES. DRIER AND COOLER WEATHER WILL ARRIVE ON TUESDAY WITH COLD AIR ADVECTION...AND WENT SLIGHTLY COOLER THAN GUIDANCE FOR HIGHS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LONG RANGE MODELS ARE IN GOOD AGREEMENT THAT OUR REGION WILL BE UNDER THE INFLUENCE OF A WEAKENING 5H UPPER LOW ACROSS SE CANADA. 06Z GFS INDICATES A HIGHER AMPLITUDE PATTERN WITH A DEEPER 5H UPPER LOW COMPARED TO THE 00Z ECMWF AND CANADIAN RUNS...SO LEANED TOWARD THE ECMWF SOLUTION FOR THE LONG RANGE FORECAST. WITH LOW LEVEL NORTHWEST FLOW AND WEAK SHORTWAVES RIDING AROUND UPPER LOW...CANT RULE OUT AFTERNOON WIDELY SCATTERED CONVECTION IN THE MOUNTAINS FROM WED-SAT AFTERNOONS...BUT EXACT TIMING AND LOCATION UNCERTAIN AT THIS POINT. MUCH COOLER TEMPERATURES...ESPECIALLY EARLY IN THE LONG TERM PERIOD ARE ANTICIPATED WITH LOW TEMPERATURES AS LOW AS THE 40S POSSIBLE IN THE SOME VALLEYS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NUMEROUS SHOWERS/SCT TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL BE AFFECTING THE AREA INTO EARLY EVENING. HAVE TRIED TO TIME EACH TAF SITE FOR THE PERIOD WHEN THEY ARE MOST LIKELY TO SEE A TSTM WITH A TEMPO GROUP. SHOULD BE MODERATE TO HEAVY RAIN...AND MAY BRING IFR CONDITIONS...BUT HAVE MOSTLY STAYED MVFR/BORDERLINE IFR WITH VSBYS. MOST OF THE CONVECTION SHOULD BE EAST OF LYH DANVILLE BY 00Z. WEAK FLOW BEHIND THIS FRONT MEANS THAT WE WILL LIKELY SEE FOG DEVELOPING IF WE HAVE AT LEAST PARTIAL CLEARING. IS A GOOD PATTERN FOR LIFR CONDITIONS AT BOTH BLF AND LWB...SO I HAVE BROUGHT THEM BOTH DOWN LATE TONIGHT. LYH AND DANVILLE MAY ALSO SEE LIFR CONDITIONS. I EXPECT ALL SITES TO IMPROVE TO VFR IN THE 13 TO 15Z TIME FRAME WITH DRIER AIR MOVING IN ON A NWRLY FLOW. HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO MONDAY...WITH THE EXCEPTION OF THE POSSIBILITY OF A PERIOD OF FOG LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. ANOTHER WEAK COLD FRONT ARRIVES WITH POSSIBLY OF MORE SHOWERS OR STORMS LATE MONDAY. VFR CONDITIONS EXPECTED TUESDAY AND WEDNESDAY WITH A NORTHWEST FLOW INTO THE REGION. EXCEPTION MAY BE BLF AND LW...WHERE PASSING SHOWERS COULD BRING BRIEF PERIODS OF MVFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...JJ SHORT TERM...JJ/PH LONG TERM...PH AVIATION...JJ
Hazardous weather outlook, Jun 14, 6:44 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 644 AM EDT SAT JUN 14 2008 NCZ001-002-018-VAZ007-009>020-WVZ042>045-151045- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 644 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE AREA LATE MONDAY INTO MONDAY NIGHT AHEAD OF A MUCH STRONGER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-151045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 644 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 3:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL RADFORD 37.13N 80.57W
06/14/2008 E0.75 INCH CITY OF RADFORD VA PUBLIC
&&
TWLocal storm report, Jun 14, 3:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL WYTHEVILLE 36.95N 81.08W
06/14/2008 E0.75 INCH WYTHE VA PUBLIC
HAIL COVERING GROUND
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:24 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe | 66 min |
| Jun 14, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 62 min |
| Jun 14, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 39 min |
| Jun 14, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, Wythe, City of Radford | 63 min |
| Jun 14, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 44 min |
| Jun 14, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 60 min |
| Jun 14, 3:09 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 1 more | 3 hr |
| Jun 14, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 54 min |
| Jun 14, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 62 min |
| Jun 14, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 57 min |
| Jun 14, 3:54 PM EDT | Flash Flood Warning | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 2 hr |
| Jun 14, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 60 min |
| Jun 14, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 57 min |
| Jun 14, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 59 min |
| Jun 14, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 69 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.